Completeness for systems including real numbers

Balzer, Wolfgang and Reiter, Michael (1989) Completeness for systems including real numbers. Studia Logica, 48 (1). pp. 67-75.

Full text not available from this repository.

Abstract or Table of Contents

The usual completeness theorem for first-order logic is extended in order to allow for a natural incorporation of real analysis. Essentially, this is achieved by building in the set of real numbers into the structures for the language, and by adjusting other semantical notions accordingly. We use many-sorted languages so that the resulting formal systems are general enough for axiomatic treatments of empirical theories without recourse to elements of set theory which are difficult to interprete empirically. Thus we provide a way of applying model theory to empirical theories without “tricky” detours. Our frame is applied to axiomatizations of three empirical theories: classical mechanics, phenomenological thermodynamics, and exchange economics. (author's abstract)

Item Type: Article in Academic Journal
Status: Published
Date Deposited: 20 Jan 2015 11:28
Last Modified: 01 Apr 2016 14:16
URI: http://irihs.ihs.ac.at/id/eprint/2615

Actions (login required)

View Item View Item